VietNamNet Bridge - Over the past two years, a series of cases of complications after vaccination have killed nearly 20 babies. Even adults also died after vaccination.
Photo for illustration.
The latest case is the death of a baby girl at the hospital of Tuy Phong district in the central province of Binh Thuan. The baby weighed 2.8 kg at birth. Four hours later she was vaccinated against hepatitis B, and in 13 hours the baby died. Health experts said that it is likely that the child did not die of the vaccine because the time from vaccination to death is very long.
Only a day earlier, three babies died in just over 10 minutes after being injected with hepatitis B vaccine in the hospital of Huong Hoa district, Quang Tri province, central Vietnam.
The death of the three infants at the same time, the same place, after being vaccinated with the same vaccine has shocked public opinion. Experts said that this is an unsettling rare incident. The two batches of vaccine related to the injection for the three babies were suspended. The cause of the death has not been officially concluded, but the Health Ministry’s experts confirmed that the babies caught "anaphylaxis of unknown cause."
Previously, many cases of complications after being injected with the 5-in-1 vaccine against diphtheria, tetanus, pertussis, hepatitis B and Hib meningitis occurred and several babies died.
In March 2013, a 4-month-old baby living in Da Lat City died of complications after injection of the vaccine. Five other babies who were also vaccinated with the same vaccine, at the same time, were rescued from complications.
On January 5, a 3-month-old boy in Yen Thuong commune, Gia Lam, Hanoi, died after vaccination with the 5-in-1 vaccine and orally taking polio medicine. The cause of the death was not clearly defined. The family refused an autopsy. 121 other children who were vaccinated the same time with the baby were normal.
During the vaccination on December 7, 2012, in Chau Quang commune, Quy Hop district, Nghe An province, 65 babies were vaccinated. After vaccination, three babies of 3 months old vomited, had a fever and refused milk. On December 9, a child died. A day later, another child died and five days later, the third was also dead. The test showed that the 5-in-1 vaccine was taken to the local clinic three days before the vaccination and it was stored properly.
Also in December 2012, three babies were hospitalized to the hospital of Binh Dinh province after being injected with the 5 in 1 vaccine. Fortunately, thanks to the timely rescue, the three babies recovered.
On October 23, 2012, a 4-month-old baby was brought to the Linh Trung health station in Thu Duc district for the vaccination of the 5-in-one vaccine. Two hours after injection, the baby died. The Health Council of HCM City did not prove the involvement of the 5 in 1 vaccine with the death and also confirmed that the vaccination process of the clinic was not. The lot of vaccine injected to the child included 318,000 doses. Of the babies using this batch of vaccine, one had a reaction after injection in Lam Dong province.
Earlier in October 2010, a 3-month-old baby girl died a day after vaccination of the 5 in 1 vaccine at the clinic of Binh Da Ward, Bien Hoa city, Dong Nai province.
In July 2010, a 3-month-old girl after the immunization of this vaccine at the clinic of Tan Lam commune, Bao Loc town, Lam Dong province died. Before vaccination, the baby was completely healthy. After the vaccination, the baby stayed at the clinic for 30 minutes as directed by the medical staff for monitoring after vaccination.
In May 2009, twins in Mong Son commune, Yen Bai province, died two days after vaccinations against tuberculosis. The cause was identified as the twins suffered from respiratory failure, pneumonia and malnutrition.
Not only children, but adults also died after vaccinations. This April, an 18-year-old woman came to the Center for Preventive Medicine of District 9, HCM City for vaccinating against cervical cancer, the second dose. The first dose was injected a month earlier. Arriving home, she was tired, drowsy, and then laid motionless in the bathroom. After reviewing the process of vaccination and performing autopsies, experts concluded that the patients died because of propranolol in the blood because she took cardiovascular medications earlier.
With many cases of complications after vaccination of the 5 in 1 vaccine Quinvaxem, in May, the Ministry of Health decided to stop using this vaccine to wait for investigation results of the World Health Organization (WHO). After the WHO recommended Vietnam to use the vaccine again, the Ministry of Health has asked the government’s permission to re-use Quinvaxem.
In 2007 and 2008, approximately 10 babies died or had complications after vaccination with hepatitis B vaccine. Different from the death of three babies in the same clinic in Quang Tri, these incidents occurred separately, in different localities such as Ha Tinh, HCM City, Ha Tay, Hoa Binh and Hanoi. At that time, the Ministry of Health also suspended hepatitis B vaccinations for children for a long time.